Alert archive / Kansas / Areal Flood Warnings in 2011

Areal Flood Warning 21, NWS Hastings, NE

May 25, 2011Smith County, Kansas

NWS Hastings, NE issued this areal flood warning at May 25, 2011, 12:12 PM CDT for Smith County, Kansas. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2011, 12:12 PM CDT (17:12 UTC)
Expired
May 26, 2011, 2:59 PM CDT
In force
27 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
None

County Smith County, KS

The radar

The Grand Island radar (KUEX), 78 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WGUS43 KGID 251712
FLWGID

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1212 PM CDT WED MAY 25 2011

KSC183-260300-
/O.NEW.KGID.FA.W.0021.110525T1712Z-110526T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMITH KS-
1212 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 1000 PM CDT

* AT 1201 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
  ACROSS THE WARNED AREA. DUE TO THE EXCESSIVE RUNOFF FROM HEAVY IN 
  THE SOUTHEAST PART OF COUNTY...FLOODING HAS BEEN EXTENSIVE ALONG   
  THE OAK CREEK SOUTH OF LEBANON. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GAYLORD AND
  HARLAN.

FLOODING WILL BE WIDESPREAD ALONG THE OAK CREEK FROM LEBANON 
SOUTHWARD AND NEARBY AREAS IN SOUTHEAST SMITH COUNTY THROUGH THIS 
EVENING.  

THE NORTH FORK OF THE SOLOMON RIVER AT PORTIS WAS NEAR 20 FEET AS OF 
NOON...AND IS FORECAST TO CREST AROUND 23 FEET LATER TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
HASTINGS.

&&

LAT...LON 3965 9887 3982 9851 3958 9850 3957 9887

$$
NOAA/NWS/MORITZ
4 follow-up statements
351 
WGUS83 KGID 251948
FLSGID

FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
248 PM CDT WED MAY 25 2011

KSC183-260300-
/O.CON.KGID.FA.W.0021.000000T0000Z-110526T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMITH KS-
248 PM CDT WED MAY 25 2011

...FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SMITH COUNTY
UNTIL 1000 PM CDT...

AT 239 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
FLOODING CONTINUED ACROSS SOUTHEASTERN PORTIONS OF SMITH 
COUNTY...GENERALLY NEAR THE OAK CREEK SOUTH OF LEBANON. IN 
ADDITION...FLOODING WILL ALSO BE POSSIBLE ALONG PORTIONS OF THE 
SOLOMON RIVER THROUGH SOUTHERN SMITH COUNTY...GENERALLY SOUTH OF 
GAYLORD.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GAYLORD AND
HARLAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN HASTINGS.

&&

LAT...LON 3965 9887 3982 9851 3958 9850 3957 9887

$$

BRYANT
266 
WGUS43 KGID 260259
FLWGID

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
959 PM CDT WED MAY 25 2011

KSC183-261500-
/O.EXT.KGID.FA.W.0021.000000T0000Z-110526T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMITH KS-
959 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS EXTENDED THE

* FLOOD WARNING FOR...
  SOUTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 1000 AM CDT THURSDAY

* AT 957 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
  FLOODING WAS CONTINUING ACROSS PORTIONS OF SOUTHEASTERN SMITH 
  COUNTY THIS EVENING. SPECIFICALLY...THE INTERSECTION OF DD AND 
  ROAD 270 REMAINED CLOSED AS WELL AS THE INTERSECTION OF CC AND 
  ROAD 250 DUE TO WATER RUNNING OVER THE ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.

&&

LAT...LON 3965 9887 3982 9851 3958 9850 3957 9887

$$
731 
WGUS43 KGID 261418
FLWGID

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
918 AM CDT THU MAY 26 2011

KSC183-262200-
/O.EXT.KGID.FA.W.0021.000000T0000Z-110526T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMITH KS-
918 AM CDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS EXTENDED THE

* FLOOD WARNING FOR...
  SOUTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 500 PM CDT THURSDAY

* AT 845 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED 
  FLOODING ACROSS THE WARNED AREA. SPECIFICALLY...THE INTERSECTION   
  OF ROAD DD AND 270 AS WELL AS THE INTERSECTION OF ROAD CC AND      
  250 IN SOUTHEASTERN SMITH COUNTY NEAR THE OAK CREEK...REMAIN       
  CLOSED DUE TO WATER OVER THE ROADS. 

* LOWLAND FLOODING WILL ALSO BE POSSIBLE FARTHER WEST NEAR THE NORTH 
  FORK OF THE SOLOMON RIVER NEAR AND SOUTH OF GAYLORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3965 9887 3982 9851 3958 9850 3957 9887

$$

BRYANT
578 
WGUS83 KGID 261959
FLSGID

FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
259 PM CDT THU MAY 26 2011

KSC183-262014-
/O.CAN.KGID.FA.W.0021.000000T0000Z-110526T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMITH KS-
259 PM CDT THU MAY 26 2011

...THE FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN SMITH COUNTY
IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3965 9887 3982 9851 3958 9850 3957 9887

$$

BRYANT

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this areal flood warning went out at May 25, 9:47 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 25, 9:47 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
947 AM CDT WED MAY 25 2011

.UPDATE...MORNING WATER VAPOR IMAGERY CONTINUES TO INDICATE THE
MID LEVEL LOW OVER EASTERN NEBRASKA AND MOVING EAST. SURFACE
ANALYSIS INDICATES THE SURFACE LOW IS ALSO OVER EASTERN KANSAS
WITH LOW LEVEL PRESSURE/HEIGHT RISES IN PROGRESS ACROSS MUCH OF
OUR CWA. AXIS OF MID LEVEL DEFORMATION AND RESULTANT FRONTOGENESIS
CONTINUES TO PROMOTE PRECIPITATION OVER THE MUCH OF THE CWA THIS
MORNING...WITH THIS AXIS SLOWLY DRIFTING EAST AS THE MID LEVEL LOW
ALSO PROGRESSES EAST. THE 12Z NAM CONTINUES TO INDICATE
INCREASING LOW LEVEL PGF ACROSS OUR AREA THROUGH THE DAY...WITH
850MB WINDS IN THE 40-50KT RANGE...WHICH FITS WELL WITH THE 06Z
OPERATIONAL GFS AND 00Z EC. STILL WAITING ON NEW MET
GUIDANCE...BUT IT IS INTERESTING THE 06Z MAV GUIDANCE PUSHES OUR
SOUTHWESTERN CWA INTO HIGH WIND WARNING BY MIDDAY. ENTIRE CWA IS
ALREADY IN A WIND ADVISORY AND FOR NOW WILL HOLD OFF ON HIGH WIND
WARNING AND MONITOR OBS THROUGH THE NEXT FEW HOURS. SHOULD OUR
SOUTHWESTERN OBS SHOW SIGNS OF APPROACHING 35KTS BY 16Z OR
17Z...WILL UPDATE THEN. OTHERWISE THE WIND ADVISORY SHOULD
SUFFICE.

&&

.PREV DISCUSSION... /ISSUED 558 AM CDT WED MAY 25 2011/

AVIATION...12Z TAF. AN UPPER LOW PRESSURE SYSTEM ACROSS THE
CENTRAL PLAINS TODAY WILL CONTINUE TO PRODUCE RAINFALL THROUGH AT
LEAST MIDDAY AND THE RAIN COULD LINGER INTO MUCH OF THE AFTN AS WELL.
OTHER MAIN WEATHER PLAYER IS INCREASING NORTH WINDS TO NEAR 30KTS
WITH GUSTS NEAR 40KTS. WIND SPEEDS WILL SUBSIDE THIS EVENING. IFR
TO LIFR CIGS ARE EXPECTED DURING MUCH OF THE RAIN PERIODS WITH
CLOUDS SCATTERING IN THE EVENING.

PREV DISCUSSION... /ISSUED 415 AM CDT WED MAY 25 2011/

DISCUSSION...PRIMARY FORECAST CONCERNS FOR THIS FORECAST PERIOD
LIE WITH LINGERING PRECIPITATION AND WINDS FOR TODAY.

THE MAIN UPPER LEVEL LOW PRESSURE SYSTEM RESPONSIBLE FOR BRINGING
SEVERE WEATHER AND HEAVY RAINFALL TO THE CENTRAL AND SOUTHERN PLAINS
TUESDAY AFTERNOON/EVENING CONTINUES TO IMPACT THE REGION /THOUGH TO
A LOWER EXTENT/ EARLY THIS MORNING...WITH SATELLITE/PROFILER DATA
CLEARLY SHOWING THE SYSTEM CONTINUING TO SPIN OVER CENTRAL KANSAS.
AT THE SURFACE...THE LOW IS CENTERED OVER CENTRAL/SWRN PORTIONS OF
KANSAS...WITH A STATIONARY FRONTAL BOUNDARY EXTENDING EAST WELL
THROUGH THE MIDWEST REGION...A COLD FRONT TO THE SOUTH ACROSS
OK/INTO TX...AND AN INVERTED TROUGH AXIS TO THE NORTHWEST.  BAND OF
PRECIPITATION CONTINUES TO WRAP AROUND THE MAIN LOW IN AN AREA OF
INCREASED LOW/MID LEVEL FRONTOGENETICAL FORCING EXTENDING FROM NRN
IA SOUTHEAST THROUGH CENTRAL NEBRASKA AND INTO NW KANSAS.  WRN AND
ESPECIALLY SRN PORTIONS OF THE CWA CONTINUE TO BE IMPACTED FROM
RUNOFF FROM YESTERDAYS HEAVY RAINFALL...RESULTING IN A NUMBER OF
AREAL AND RIVER POINT FLOOD PRODUCTS.

IMPACTS FROM THIS UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO
BE FELT ACROSS THE CWA TODAY.  MODELS IN PRETTY GOOD AGREEMENT
SHOWING THE LOW GRADUALLY MAKING ITS WAY EAST THROUGH THE DAYTIME
HOURS...OVER ERN PORTIONS OF KS BY 18Z AND CROSSING THE MO RIVER BY
00Z TONIGHT.  THE PATH OF THE LOW KEEPS INCREASED PRECIPITATION
CHANCES ACROSS THE CWA...WHICH REMAINS ON THE NORTHERN SIDE/IN THAT
AREA OF INCREASED LIFT...SO KEPT POPS FAIRLY HIGH DURING THE FIRST
HALF OF THE DAY.  NOT EXPECTING THE CWA TO BE SEEING MEASURABLE
PRECIPITATION AT THE SAME...RATHER IT WILL BE THIS BAND THAT WILL
GRADUALLY SHIFT E/SE THROUGH THE CWA.  AS FAR AS THE FLOOD WATCH
GOES...WHILE NOT EXPECTING SIGNIFICANTLY HIGH NEW RAINFALL AMOUNTS
WITH THIS BAND...IT WOULDNT TAKE A WHOLE HECK OF A LOT TO CAUSE
ADDITIONAL FLOODING PROBLEMS FOR AREAS WHICH ARE ALREADY FAIRLY
SATURATED...SO WILL KEEP THE WATCH GOING.  MAIN CHANGE WAS TO BRING
UP THE ENDING TIME OF THE WATCH...AS THE BEST PRECIPITATION
CHANCES/POTENTIAL FOR ADDITIONAL FLOODING WILL COME IN THAT 12-18Z
TIMEFRAME.  THIS AFTERNOON...WHATEVER ACTIVITY IS LINGERING IS
EXPECTED TO BE CONFINED TO CENTRAL/ERN AREAS AND BE DIMINISHING IN
COVERAGE AND INTENSITY.  DECIDED TO KEEP AN ISOLATED THUNDERSTORM
MENTION GOING...THERE IS A BIT OF INSTABILITY AROUND...BUT IT IS
PRETTY LOW.  OTHER THAN PRECIPITATION CHANCES...WINDS ARE THE OTHER
CONCERN FOR TODAY.  STARTING THIS MORNING AND CONTINUING THROUGH
THIS AFTERNOON...AS THE SURFACE LOW SLOWLY SHIFTS EAST ACROSS
KANSAS...HIGH PRESSURE WILL ALSO BE BUILDING SOUTH THROUGH THE HIGH
PLAINS.  THIS IS GOING TO RESULT IN A TIGHTENING PRESSURE GRADIENT
AND GOOD PRESSURE RISES...AND INCREASING NORTHERLY WINDS.  MODELS
ARE ALSO SHOWING A STRONG CORRIDOR OF 850MB WINDS...BUT THINK THAT
THE CLOUD COVER EXPECTED WILL HELP PREVENT THOSE WINDS FROM BEING
FULLY REALIZED AT THE SFC.  DECIDED TO EXPAND THE INHERITED WIND ADV
TO THE REMAINDER OF THE EASTERN COUNTIES...AS MODELS ARE IN GOOD
AGREEMENT SHOWING THE CORRIDOR OF HIGHER WINDS SHIFTING EAST THROUGH
THE CWA DURING THE DAY.  WONT BE SURPRISED TO SEE LOCATIONS WITH
GUSTS INTO THE 50-55 MPH RANGE...SO THE DAY SHIFT WILL ALSO NEED TO
KEEP AN EYE ON THE POTENTIAL FOR ANY OF OUR AREAS TO HIT HIGH WIND
WARNING CRITERIA...ESPECIALLY IF WE END UP CLEARING MORE THAN
CURRENTLY FORECAST AND THE MIXING POTENTIAL INCREASES.  NOT
EXPECTING A REAL NICE DAY FOR MANY LOCATIONS...WITH HIGHS FOR TODAY
ONLY REACHING THE MID/UPPER 50S...POSSIBLY A FEW LOWER 60S.

LOWERED POPS FOR THIS EVENING...WITH EASTWARD PROGRESS OF THE UPPER
LEVEL LOW EXPECTED TO RESULT IN ONLY A FEW LINGERING SHOWERS ACROSS
EASTERN PORTIONS OF THE CWA...WITH THE REMAINDER OF THE OVERNIGHT
HOURS DRY.  AS WE GET INTO THURSDAY...THE FORECAST REMAINS DRY AS
SHORTWAVE RIDGING SETS UP OVER THE PLAINS IN THE UPPER LEVELS
BETWEEN THE CURRENT LOW PRESSURE SYSTEM MOVING OFF INTO THE MIDWEST
AND THE NEXT SYSTEM CROSSING THE NORTHERN ROCKIES.  WINDS WILL
DIMINISH TONIGHT AND INTO THURSDAY AS SURFACE HIGH PRESSURE BECOMES
THE DOMINATE FEATURE...SETTLING IN AND EXTENDING THROUGH THE PLAINS
STATES.  TEMPERATURES WILL REMAIN ON THE COOL SIDE FOR THIS TIME OF
YEAR...BUT IT WILL BE A NICE DAY...WITH THE LIGHTER WINDS...MORE
SUNSHINE...AND HIGH TEMPERATURES EXPECTED TO REACH INTO THE MID 60S
TO NEAR 70 DEGREES.

NEXT CHANCE FOR PRECIPITATION COMES LATE THURSDAY NIGHT AND INTO
FRIDAY...AS THE SYSTEM CROSSING THE NORTHERN ROCKIES MOVES OUT ONTO
THE PLAINS.  THE MAIN FORCING WITH THE SYSTEM WILL REMAIN WELL TO
THE NORTH OF THE CWA ACROSS MT/ND...BUT AS THE TROUGH AXIS
ASSOCIATED WITH THE LOW SWINGS THROUGH...SHOULD BE ENOUGH TO RESULT
IN SOME PRECIPITATION.  DIDNT MAKE SIGNIFICANT ADJUSTMENTS TO THE
POPS...FELT IT WAS HANDLED WELL GIVEN THE DIFFERENCES THAT REMAIN
BETWEEN MODELS...MAINLY WITH HOW MUCH OF THE CWA IS ACTUALLY
AFFECTED.  LOOKS TO PRIMARILY AFFECT ROUGHLY THE NORTHERN HALF...BUT
SOME MODELS LIKE THE GFS ARE MORE ROBUST WITH RESULTING QPF. A
SURFACE FRONT IS ALSO EXPECTED TO PUSH THROUGH THE REGION...BRINGING
A SWITCH TO W/NW WINDS...BUT REALLY NOT MUCH OF AN AIRMASS CHANGE
BEHIND THE FRONT.  EXPECTING HIGHS TO ACTUALLY BE A TOUCH WARMER
THAN THURSDAY...REACHING INTO THE UPPER 60S TO MID 70S.  DRY
FORECAST RETURNS FOR FRIDAY NIGHT AS THIS TROUGH PUSHES OUT OF THE
AREA.

NO CHANGES MADE TO SATURDAY AND BEYOND.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR NEZ039>041-046>049-
     060>064-072>077-082>087.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ040-041-047>049-
     062>064-075>077-085>087.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ039-046-060-061-
     072>074-082>084.

KS...FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ005>007-017>019.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ007-019.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ005-006-017-018.

&&

UPDATE...BRYANT
DISCUSSION...ADO
Hazardous weather outlook, May 25, 5:21 AM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
521 AM CDT WED MAY 25 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
261200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
521 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
TODAY. SEVERE WEATHER IS NOT EXPECTED.

A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA TODAY.
SUSTAINED NORTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH AT
TIMES WILL BE POSSIBLE. PLEASE REFER TO THE LATEST WIND ADVISORY
PRODUCT FOR ADDITIONAL INFORMATION.

A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THIS
MORNING. FOLLOWING HEAVY RAINFALL TUESDAY AFTERNOON AND
EVENING...MODERATE TO AT TIMES HEAVY RAIN THIS MORNING COULD
DROP ANOTHER INCH OF RAIN...AND MAY RESULT IN ADDITIONAL FLOODING
PROBLEMS. PLEASE REFER TO THE LATEST FLOOD WATCH PRODUCT FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA THURSDAY NIGHT AND
FRIDAY.  SEVERE WEATHER IS NOT EXPECTED.

SATURDAY AND SUNDAY WILL BRING ADDITIONAL CHANCES FOR
THUNDERSTORMS TO THE OUTLOOK AREA...BUT TOO MUCH UNCERTAINTY
EXISTS AT THIS TIME TO DETERMINE THE RISK FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND ANY FLOODING
TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ADO

In the hours before

Local storm report, May 25, 8:05 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
805 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 NE KEARNEY            40.74N 99.03W
05/25/2011  M3.17 INCH       BUFFALO            NE   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL

&&

GUERRERO
Local storm report, May 25, 8:10 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
810 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       5 SW MINDEN             40.45N 99.02W
05/25/2011  M2.60 INCH       KEARNEY            NE   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL

&&

GUERRERO
Local storm report, May 25, 8:24 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
824 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND GST     3 NE SHELBY             41.22N 97.39W
05/24/2011  E65 MPH          POLK               NE   CO-OP OBSERVER

            BRANCHES UP TO 5 INCHES IN DIAMETER BROKEN OFF TREES

&&

GUERRERO
Local storm report, May 25, 9:48 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
948 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       6 NNW OXFORD            40.33N 99.68W
05/25/2011  M5.06 INCH       FURNAS             NE   CO-OP OBSERVER

            RAINFALL PAST 24 HOURS.

&&

DOXEY
Local storm report, May 25, 10:17 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1017 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       LOOMIS                  40.48N 99.51W
05/25/2011  M6.36 INCH       PHELPS             NE   MESONET

            24 HOUR RAINFALL TOTAL AS REPORTED BY NERAIN OBSERVER.

0700 AM     HEAVY RAIN       7 NNW FUNK              40.56N 99.30W
05/25/2011  M5.15 INCH       PHELPS             NE   MESONET

            24 HOUR RAINFALL TOTAL AS REPORTED BY NERAIN OBSERVER.

0700 AM     HEAVY RAIN       GIBBON                  40.75N 98.84W
05/25/2011  M4.29 INCH       BUFFALO            NE   MESONET

            24 HOUR RAINFALL TOTAL AS REPORTED BY NERAIN OBSERVER.

0700 AM     HEAVY RAIN       1 SW KEARNEY            40.69N 99.10W
05/25/2011  M4.23 INCH       BUFFALO            NE   MESONET

            24 HOUR RAINFALL TOTAL AS REPORTED BY NERAIN OBSERVER.

0700 AM     HEAVY RAIN       4 E RED CLOUD           40.09N 98.45W
05/25/2011  M3.62 INCH       WEBSTER            NE   MESONET

            24 HOUR RAINFALL TOTAL AS REPORTED BY NERAIN OBSERVER.

0700 AM     HEAVY RAIN       9 NNE ARAPAHOE          40.43N 99.83W
05/25/2011  M3.41 INCH       GOSPER             NE   MESONET

            24 HOUR RAINFALL TOTAL AS REPORTED BY NERAIN OBSERVER.

0700 AM     HEAVY RAIN       5 WNW KEARNEY           40.73N 99.17W
05/25/2011  M3.20 INCH       BUFFALO            NE   MESONET

            24 HOUR RAINFALL TOTAL AS REPORTED BY NERAIN OBSERVER.

0700 AM     HEAVY RAIN       4 SW BEAVER CITY        40.10N 99.88W
05/25/2011  M3.20 INCH       FURNAS             NE   MESONET

            24 HOUR RAINFALL TOTAL AS REPORTED BY NERAIN OBSERVER.

0700 AM     HEAVY RAIN       3 WSW RIVERTON          40.07N 98.81W
05/25/2011  M3.05 INCH       FRANKLIN           NE   MESONET

            24 HOUR RAINFALL TOTAL AS REPORTED BY NERAIN OBSERVER.

&&

DOXEY
Local storm report, May 25, 10:20 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1020 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       EDISON                  40.28N 99.78W
05/25/2011  M3.51 INCH       FURNAS             NE   CO-OP OBSERVER

0700 AM     HEAVY RAIN       EDISON                  40.28N 99.78W
05/25/2011  M3.51 INCH       FURNAS             NE   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL

0700 AM     HEAVY RAIN       RED CLOUD               40.09N 98.52W
05/25/2011  M3.82 INCH       WEBSTER            NE   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL AT THE RED CLOUD POWER PLANT

0700 AM     HEAVY RAIN       4 NE KEARNEY            40.74N 99.03W
05/25/2011  M3.17 INCH       BUFFALO            NE   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL

0700 AM     HEAVY RAIN       6 NNW OXFORD            40.33N 99.68W
05/25/2011  M5.06 INCH       FURNAS             NE   CO-OP OBSERVER

            RAINFALL PAST 24 HOURS.

0700 AM     HEAVY RAIN       LOOMIS                  40.48N 99.51W
05/25/2011  M6.36 INCH       PHELPS             NE   MESONET

            24 HOUR RAINFALL TOTAL AS REPORTED BY NERAIN OBSERVER.

0700 AM     HEAVY RAIN       7 NNW FUNK              40.56N 99.30W
05/25/2011  M5.15 INCH       PHELPS             NE   MESONET

            24 HOUR RAINFALL TOTAL AS REPORTED BY NERAIN OBSERVER.

0700 AM     HEAVY RAIN       GIBBON                  40.75N 98.84W
05/25/2011  M4.29 INCH       BUFFALO            NE   MESONET

            24 HOUR RAINFALL TOTAL AS REPORTED BY NERAIN OBSERVER.

0700 AM     HEAVY RAIN       1 SW KEARNEY            40.69N 99.10W
05/25/2011  M4.23 INCH       BUFFALO            NE   MESONET

            24 HOUR RAINFALL TOTAL AS REPORTED BY NERAIN OBSERVER.

0700 AM     HEAVY RAIN       4 E RED CLOUD           40.09N 98.45W
05/25/2011  M3.62 INCH       WEBSTER            NE   MESONET

            24 HOUR RAINFALL TOTAL AS REPORTED BY NERAIN OBSERVER.

0700 AM     HEAVY RAIN       9 NNE ARAPAHOE          40.43N 99.83W
05/25/2011  M3.41 INCH       GOSPER             NE   MESONET

            24 HOUR RAINFALL TOTAL AS REPORTED BY NERAIN OBSERVER.

0700 AM     HEAVY RAIN       5 WNW KEARNEY           40.73N 99.17W
05/25/2011  M3.20 INCH       BUFFALO            NE   MESONET

            24 HOUR RAINFALL TOTAL AS REPORTED BY NERAIN OBSERVER.

0700 AM     HEAVY RAIN       4 SW BEAVER CITY        40.10N 99.88W
05/25/2011  M3.20 INCH       FURNAS             NE   MESONET

            24 HOUR RAINFALL TOTAL AS REPORTED BY NERAIN OBSERVER.

0700 AM     HEAVY RAIN       LEBANON                 39.81N 98.56W
05/25/2011  M4.03 INCH       SMITH              KS   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL

0700 AM     HEAVY RAIN       3 WSW RIVERTON          40.07N 98.81W
05/25/2011  M3.05 INCH       FRANKLIN           NE   MESONET

            24 HOUR RAINFALL TOTAL AS REPORTED BY NERAIN OBSERVER.

0800 AM     HEAVY RAIN       5 SW MINDEN             40.45N 99.02W
05/25/2011  M2.60 INCH       KEARNEY            NE   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL

&&

DOXEY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:30 PM CDTFlash Flood WarningGIDOsborne6 hr
May 24, 7:43 PM CDTTornado WarningGIDMitchell32 min
May 24, 7:56 PM CDTSevere Thunderstorm WarningGIDJewell, Smith49 min
May 24, 8:05 PM CDTTornado WarningGIDJewell25 min
May 24, 8:09 PM CDTTornado WarningGIDJewell36 min
May 24, 8:18 PM CDTRiver Flood WarningGIDOsborne36 hr
May 24, 8:34 PM CDTTornado WarningGIDSmith16 min
May 24, 8:42 PM CDTAreal Flood AdvisoryGIDMitchell98 min
May 24, 8:57 PM CDTTornado WarningGIDSmith33 min
May 24, 10:08 PM CDTAreal Flood AdvisoryGIDJewell, Mitchell12 hr
May 25, 1:27 AM CDTAreal Flood WarningGIDJewell43 hr
May 25, 1:37 AM CDTAreal Flood WarningGIDOsborne33 hr
May 25, 2:24 AM CDTRiver Flood WarningGIDOsborne, Smith48 hr
May 25, 8:38 AM CDTRiver Flood WarningGIDMitchell41 hr
May 25, 10:16 AM CDTAreal Flood WarningGIDJewell, Mitchell24 hr

Nearby

Areal Flood Warnings in Kansas, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.